Co-trimoxazole-induced liver and renal failure

Abstract

Co-trimoxazole, the ®xed combination preparation of trimethoprim and sulfamethoxazole, is among the most frequently prescribed antibiotics worldwide. However, the risk/bene®t assessment of this antibiotic ®xed combination gave rise to contradictory conclusions [1, 2]. The sulfamethoxazole moiety in particular has been reported to induce severe hypersensitivity reactions [3, 4, 5]. We present a case of a combined hepato-renal failure with pancytopenia after co-trimoxazole treatment.

DOI: 10.1007/s002280050740

2 Figures and Tables

Cite this paper

@article{Windecker2000CotrimoxazoleinducedLA, title={Co-trimoxazole-induced liver and renal failure}, author={Roland Windecker and J{\"{u}rg Steffen and Ingolf Cascorbi and Petra A. Th{\"{u}rmann}, journal={European Journal of Clinical Pharmacology}, year={2000}, volume={56}, pages={191-193} }